South Dakota, 2015

Tornadoes and Hail in South Dakota, June 21, 2015

June 21, 2015 · NWS UNR · 12 events in 3 counties and zones

A long-lived supercell thunderstorm moved across far northern Harding County, central Perkins County, and northern Ziebach County. The storm produced large hail along its track and several tornadoes over northern Perkins and Ziebach Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS UNR wrote it up.

A long-lived supercell thunderstorm moved across far northern Harding County, central Perkins County, and northern Ziebach County. The storm produced large hail along its track and several tornadoes over northern Perkins and Ziebach Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 21, 1:37 PM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 21, 1:37 PM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
237 PM MDT SUN JUN 21 2015

.SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT
ISSUED AT 232 PM MDT SUN JUN 21 2015

UPPER FLOW REMAINS FAIRLY ZONAL WITH SLIGHT RIDGING OVER THE
NORTHERN PLAINS...WITH NEXT SHORTWAVE TROUGH MOVING INTO MT FROM
CANADA. SURFACE LOW IS OVER WYOMING...AND WITH HIGH PRESSURE TO
THE EAST...BREEZY SOUTHERLY WINDS ARE ADVECTING IN WARM AND MOIST
AIR. TEMPS ARE CURRENTLY IN THE 70S TO LOWER 80S...WITH DEW
POINTS IN THE 60S. SHOWERS ARE POPPING UP LONG THE MT/ND BORDER.

UPPER JET AND SHORTWAVE WILL APPROACH THE NORTHERN PLAINS THIS
EVENING...WITH THE BEST FORCING/UPPER DIVERGENCE ACROSS ND. MLCAPE
NEAR 4000 J/KG AND 70KTS OF 0-6KM SHEAR DEVELOP ACROSS NORTHWEST
SD/SOUTHWEST WY BY THIS EVENING. THERE IS MINIMAL CIN ACROSS ND INTO
NORTHWEST SD...WITH INCREASING VALUES FARTHER SOUTH. MODELS ARE IN
GOOD AGREEMENT ON THUNDERSTORMS DEVELOPING ACROSS WESTERN ND THIS
AFTERNOON AND STAYING MAINLY TO THE NORTH THROUGH EARLY EVENING.
THEN AS THE SURFACE LOW INTENSIFIES OVER WESTERN SD TONIGHT...THETA-
E ADVECTION WILL INCREASE AHEAD OF THE LOW. THUNDERSTORMS ARE
EXPECTED TO DEVELOP NORTH AND EAST OF THE LOW /NORTHWESTERN INTO
CENTRAL SD/ LATE THIS EVENING AND QUICKLY PUSH EASTWARD OVERNIGHT AS
STORM MOTION INCREASES NEAR 40 KTS. LARGE HAIL...STRONG WINDS...AND
HEAVY RAIN ARE POSSIBLE...AND PERHAPS AN ISOLATED TORNADO. COOLER
AIR WILL MOVE IN BEHIND THE LOW...AND SO LOWS TONIGHT WILL RANGE
FROM THE LOWER 50S ACROSS NORTHEASTERN WY TO THE UPPER 60S IN SOUTH
CENTRAL SD.

HIGH PRESSURE MOVES OVER THE REGION MONDAY. A DRY DAY IS EXPECTED
UNDER PARTLY CLOUDY SKIES AND HIGHS MAINLY IN THE 70S. NORTHWESTERLY
WINDS WILL BE BREEZY ACROSS THE SD PLAINS...AND THEN GRADUALLY SHIFT
SOUTHEASTERLY OVERNIGHT AS THE HIGH MOVES SOUTH. A LITTLE THETA-E
ADVECTION COMBINED WITH A VERY WEAK UPPER WAVE MAY RESULT IN A FEW
SHOWERS AND THUNDERSTORMS OVER THE AREA MONDAY NIGHT. HOWEVER...CAPE
IS MINIMAL AND DO NOT EXPECT STORMS TO BECOME SEVERE.

.LONG TERM...TUESDAY THROUGH SUNDAY
ISSUED AT 232 PM MDT SUN JUN 21 2015

SEMI-FLAT PROGRESSIVE WESTERLY FLOW WILL CONTINUE
THROUGH MUCH OF THE EXTENDED. THIS WILL SUPPORT NEAR DAILY CHANCES
FOR SHRA TS AS SMALL SCALE MID LEVEL IMPULSES TRAVERSE THE REGION.
HOWEVER...TIMING OF LOW AMPLITUDE IMPULSES IN FAST WESTERLY FLOW
PRECLUDE FAVORING ANY DRY PERIODS MOST OF NEXT WEEK. INDICATIONS FOR
MASSIVE WESTERN NOAM RIDGING PER EASTERN PAC TOUGHING...WITH
DOWNSTREAM RIDGING OVER THE EASTERN NOAM REMAIN TOWARD NEXT WEEKEND.
THIS WOULD SUPPORT WARMER AND DRIER CONDS BY NEXT WEEKEND. HOWEVER
THE REGION LOOKS TO REMAIN ON THE EDGE OF THE RIDGE WITH POTENTIAL
NW FLOW IMPULSES AFFECTING THE FA. THIS WOULD FAVOR A WESTERN BIAS
TO ANY LARGE SCALE RIDGING...ESP GIVEN ONGOING MOIST SFC CONDS WHICH
WOULD TEND TO SUPPORT A POSITIVE FEEDBACK MECHANISM. RETAINED NEAR
DAILY CHANCES FOR SHRA/TS ALTHOUGH DID LEAVE SUNDAY DRY WHERE THE
STRONGEST INDICATIONS FOR DEEP LAYER RIDGING EXISTS. TEMPS WILL
REMAIN SEASONAL TO ON THE COOL SIDE OF NORMAL MOST OF NEXT
WEEK...WITH WARMER WEATHER LOOKING ON TRACK FOR NEXT WEEKEND.

FAST FLOW WILL REMAIN ALOFT SUPPORTING AMPLE SHEAR WITH ANY PASSING
IMPULSE. THIS COUPLED WITH AMPLE RESIDUAL MOISTURE PER MOIST
CONDITIONS WILL SUPPORT A SEVERE THREAT WITH ANY SYSTEM. THIS WILL
BE THE CASE TUE BEHIND A LIFTING WARM FRONT. NE WY AND WESTERN SD
WILL SEE INCREASING CAPE WITH 1-2 KJ/KG EXPECTED BY LATE
AFTERNOON/EVENING. 50-60 KNOTS OF 0-6 KM BULK SHEAR WILL BE MORE
THAN AMPLE FOR A FEW SUPERCELLS AS A STRONGER IMPULSE ADVECTS
THROUGH.

&&

.AVIATION...FOR THE 18Z TAFS THROUGH 18Z MONDAY
ISSUED AT 232 PM MDT SUN JUN 21 2015

THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER NORTHWESTERN SOUTH
DAKOTA LATE THIS AFTERNOON WITH A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS OVER MUCH OF THE FORECAST AREA TONIGHT. MAINLY VFR
CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS POSSIBLE NEAR ANY
SHOWERS OR THUNDERSTORMS. MVFR CIGS ARE ALSO POSSIBLE ACROSS NW SD
BEHIND A TS COMPLEX EXPECTED TO PROGRESS SE THROUGH THE AREA
TONIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT
THAT WILL ADVECT THROUGH THE AREA TONIGHT...WITH GUSTY WINDS
CONTINUING ON THE SD PLAINS MOST OF MONDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...POJORLIE
LONG TERM...JC
AVIATION...JC
Hazardous weather outlook, Jun 21, 5:09 AM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
609 AM MDT SUN JUN 21 2015

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-221300-
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-
NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS-
CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON-
JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON-
NORTHEASTERN CROOK-
609 AM MDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA LATE THIS
AFTERNOON INTO TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE STORMS
TONIGHT ACROSS NORTHWESTERN SOUTH DAKOTA. THESE STORMS COULD
PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR THE UPCOMING WEEK...ADDITIONAL WEATHER DISTURBANCES WILL
BRING CHANCES FOR THUNDERSTORMS THROUGH AT LEAST FRIDAY...WITH A
FEW STRONGER STORMS POSSIBLE...MAINLY DURING THE LATE AFTERNOON
AND EVENING HOURS. THERE WILL BE A SLIGHT RISK OF SEVERE STORMS
ACROSS THE BLACK HILLS AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY

In the hours before

Local storm report, Jun 21, 12:29 PM MST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
129 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO WINDOWS... SIDING... VEHICLES AND ROOFS

&&

AWARD
Local storm report, Jun 21, 12:31 PM MST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
131 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             BATESLAND               43.13N 102.10W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            NUMEROUS HOUSE AND CAR WINDOWS BROKEN IN BATESLAND

&&

CORRECTED COUNTY/STATE...LOCATION

AWARD
Local storm report, Jun 21, 12:35 PM MST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
135 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             5 E PORCUPINE           43.24N 102.23W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO TREES... VEHICLES... AND HOUSE

&&

AWARD
Local storm report, Jun 21, 12:52 PM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
152 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HAIL             2 NW BUFFALO GAP        43.52N 103.34W
06/21/2015  E1.25 INCH       CUSTER             SD   TRAINED SPOTTER

&&

AWARD
Local storm report, Jun 21, 12:59 PM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
159 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

&&

AWARD
Local storm report, Jun 21, 1:27 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
227 PM MDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND GST     14 SSE DUPREE           44.86N 101.48W
06/20/2015  E60 MPH          ZIEBACH            SD   PUBLIC

            LOTS OF PEA SIZE HAIL THAT COVERED THE GROUND

0445 PM     HAIL             19 SW UPTON             43.93N 104.93W
06/20/2015  M0.88 INCH       WESTON             WY   TRAINED SPOTTER

            40MPH WIND GUST

0453 PM     HAIL             15 ENE CHERRY CREEK     44.70N 101.23W
06/20/2015  E1.50 INCH       ZIEBACH            SD   TRAINED SPOTTER

0542 PM     HAIL             11 NE MORRISEY          43.67N 104.27W
06/20/2015  E1.75 INCH       WESTON             WY   TRAINED SPOTTER

0545 PM     HAIL             16 S DOWNTOWN NEWCASTLE 43.62N 104.20W
06/20/2015  E2.50 INCH       WESTON             WY   STORM CHASER

0553 PM     HAIL             1 E BUCKHORN            44.15N 104.08W
06/20/2015  E0.88 INCH       WESTON             WY   TRAINED SPOTTER

0555 PM     HAIL             12 S FAITH              44.85N 102.04W
06/20/2015  E1.75 INCH       MEADE              SD   TRAINED SPOTTER

0555 PM     TSTM WND GST     12 S FAITH              44.85N 102.04W
06/20/2015  E60 MPH          MEADE              SD   TRAINED SPOTTER

0555 PM     HAIL             12 SSE DOWNTOWN NEWCAST 43.70N 104.13W
06/20/2015  E1.00 INCH       WESTON             WY   TRAINED SPOTTER

0606 PM     HAIL             7 SSW CREIGHTON         44.16N 102.25W
06/20/2015  E1.00 INCH       PENNINGTON         SD   TRAINED SPOTTER

0611 PM     HAIL             2 NE SILVER CITY        44.11N 103.53W
06/20/2015  E1.25 INCH       PENNINGTON         SD   TRAINED SPOTTER

0620 PM     HAIL             5 WNW COTTONWOOD        43.98N 101.99W
06/20/2015  E1.00 INCH       JACKSON            SD   TRAINED SPOTTER

0629 PM     HAIL             COTTONWOOD SPRINGS DAM  43.43N 103.56W
06/20/2015  E1.75 INCH       FALL RIVER         SD   PUBLIC

0634 PM     TSTM WND GST     7 S DUPREE              44.95N 101.59W
06/20/2015  E60 MPH          ZIEBACH            SD   PUBLIC

0644 PM     HAIL             5 NW FAITH              45.07N 102.11W
06/20/2015  E1.00 INCH       PERKINS            SD   PUBLIC

0645 PM     TSTM WND DMG     CHEYENNE CROSSING       44.30N 103.87W
06/20/2015                   LAWRENCE           SD   LAW ENFORCEMENT

            TREE BLOWN OVER US HWY 85...TIME ESTIMATED FROM RADAR

0645 PM     LIGHTNING        4 SSW DOWNTOWN RAPID CI 44.03N 103.27W
06/20/2015                   PENNINGTON         SD   BROADCAST MEDIA

            LIGHTNING STRUCK A UNIT IN THE STONEY CREEK HIGHLANDS
            APARTMENT COMPLEX...LEADING TO CONSIDERABLE FIRE DAMAGE.
            TIME ESTIMATED FROM RADAR.

0658 PM     HAIL             ANGOSTURA RESERVOIR     43.32N 103.43W
06/20/2015  E2.50 INCH       FALL RIVER         SD   PARK SERVICE

0723 PM     HAIL             4 NNW TILFORD           44.36N 103.46W
06/20/2015  E1.00 INCH       MEADE              SD   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERED THE GROUND...LASTED 5 MIN

0745 PM     HAIL             1 SSW PINE RIDGE        43.02N 102.56W
06/20/2015  M1.25 INCH       SHANNON            SD   TRAINED SPOTTER

            50MPH WIND GUST

0756 PM     HAIL             3 WNW THUNDER BUTTE     45.23N 101.74W
06/20/2015  E1.00 INCH       ZIEBACH            SD   PUBLIC

0810 PM     TSTM WND GST     1 N HEREFORD            44.40N 102.88W
06/20/2015  E70 MPH          MEADE              SD   TRAINED SPOTTER

            WIND DRIVEN HAIL TO THE SIZE OF NICKELS.

1130 PM     TSTM WND GST     BROWNSVILLE             44.28N 103.70W
06/20/2015  E60 MPH          LAWRENCE           SD   TRAINED SPOTTER

1205 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

1220 AM     HAIL             12 SSE RED SHIRT        43.49N 102.83W
06/21/2015  E1.00 INCH       SHANNON            SD   PUBLIC

1225 AM     HAIL             2 N STOCKADE LAKE       43.80N 103.52W
06/21/2015  M1.50 INCH       CUSTER             SD   TRAINED SPOTTER

            50MPH WIND GUST

0120 AM     HAIL             PRINGLE                 43.61N 103.59W
06/21/2015  M1.75 INCH       CUSTER             SD   TRAINED SPOTTER

0130 AM     HAIL             BATESLAND               43.13N 102.10W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            NUMEROUS HOUSE AND CAR WINDOWS BROKEN IN BATESLAND

0155 AM     HAIL             2 NW BUFFALO GAP        43.52N 103.34W
06/21/2015  E1.25 INCH       CUSTER             SD   TRAINED SPOTTER

0210 AM     HAIL             SHARPS CORNER           43.39N 102.40W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO WINDOWS... SIDING... VEHICLES AND ROOFS

0230 AM     HAIL             5 E PORCUPINE           43.24N 102.23W
06/21/2015  M1.75 INCH       SHANNON            SD   TRAINED SPOTTER

            HAIL DAMAGE TO TREES... VEHICLES... AND HOUSE

&&

AWARD

The radar

The Rapid City radar (KUDX), 201 km away, was scanning. The volume nearest the first event began at 00:20 UTC.

Open the radar archive at this moment

Event by event

6 tornado, 5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Harding

When
June 21, 5:20 PM MST to 5:25 PM MST
Where
Harding County, 9.87 mi NE of Ludlow
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.910, -103.210

Tornado, Perkins

When
June 21, 5:50 PM MST to 5:58 PM MST
Where
Perkins County, 12.39 mi WSW of Lodgepole to 9.53 mi SW of Lodgepole
Rating
EF0
Path length
5.11 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
45.758, -102.920

A tornado touched down in open country southwest of Lodgepole; it caused no damage.

Thunderstorm Wind, Perkins

When
June 21, 5:55 PM MST
Where
Perkins County, 13.03 mi W of Lodgepole
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.790, -102.940

Wind gusts were estimated at 60 mph.

Hail, Perkins

When
June 21, 6:07 PM MST
Where
Perkins County, 5.05 mi SSE of Lodgepole
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
45.730, -102.640

Tornado, Perkins

When
June 21, 6:10 PM MST to 6:15 PM MST
Where
Perkins County, 10.31 mi S of Lodgepole to 11.08 mi S of Lodgepole
Rating
EF0
Path length
2.05 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
45.651, -102.680

A tornado touched down in open country south of Lodgepole; it caused no damage.

Hail, Perkins

When
June 21, 6:40 PM MST
Where
Perkins County, 4 mi NW of Meadow
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.571, -102.278

Tornado, Perkins

When
June 21, 6:40 PM MST to 6:50 PM MST
Where
Perkins County, 3.87 mi ENE of Bison to 5.81 mi E of Bison
Rating
EF0
Path length
2.97 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
45.547, -102.400

A tornado touched down in open country east of Bison; it caused no damage.

Tornado, Perkins

When
June 21, 6:56 PM MST
Where
Perkins County, 4.3 mi WSW of Meadow
Rating
EF0
Path length
0.01 mi
Path width
40 yd
Reported by
Storm Chaser
Coordinates
45.503, -102.300

A tornado touched down in open country southwest of Meadow; it caused no damage.

Tornado, Perkins

When
June 21, 7:05 PM MST to 7:10 PM MST
Where
Perkins County, 4.24 mi S of Meadow to 5.47 mi SSE of Meadow
Rating
EF0
Path length
2.58 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
45.469, -102.230

A tornado touched down in open country south of Meadow; it caused no damage.

Hail, Perkins

When
June 21, 7:13 PM MST to 7:20 PM MST
Where
Perkins County, 8.36 mi ESE of Meadow
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
45.470, -102.070

Hail, Perkins

When
June 21, 7:15 PM MST to 7:30 PM MST
Where
Perkins County, 7.2 mi SE of Meadow
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
45.460, -102.110

Tornado, Ziebach

When
June 21, 7:50 PM MST to 7:52 PM MST
Where
Ziebach County, 5.84 mi SW of Glad Valley to 5.25 mi SW of Glad Valley
Rating
EF0
Path length
1.64 mi
Path width
10 yd
Reported by
Storm Chaser
Coordinates
45.353, -101.880

A tornado touched down in open country southwest of Glad Valley; it caused no damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2015Every state in 2015This day in weather historyThe tornado archive for South Dakota, 2015Warnings in South Dakota, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587402, 592040, 587404, 587405, 592637, 587406, 592041, 592638, 592042, 587407, 587408, 592043.